[Skip to Content]
[Skip to Content Landing]
Citations 0
Off-Center Fold
June 20, 2011

Papulopustular Eruptions in a 32-Year-Old Woman After Lung Cancer Treatment—Diagnosis

Author Affiliations
 

MARY S.STONEMDSOONBAHRAMIMDCARRIE ANN R.CUSACKMDSENAIT W.DYSONMDMOLLY A.HINSHAWMDARNI K.KRISTJANSSONMD

Arch Dermatol. 2011;147(6):735-740. doi:10.1001/archdermatol.2011.127-b

Histopathologic examination of the skin biopsy specimen showed dense, mixed inflammation predominantly consisting of neutrophils around a ruptured hair follicle, compatible with a suppurative folliculitis. Cultures from a pustular lesion revealed no organisms. A diagnosis of cutaneous adverse effects associated with EGFR inhibitors was made.

The patient was prescribed hydrocortisone acetate cream, 2%, and metronidazole gel, 0.75%, to be applied to papulopustular lesions and was encouraged to use an emollient and sunscreen. Mupirocin ointment was applied around nail folds. She had to trim her eyelashes with scissors on a weekly basis. Despite continuing treatment with erlotinib, the papulopustular eruption improved over time. Her other cutaneous toxic reactions persisted over a 4-month follow-up.

First Page Preview View Large
First page PDF preview
First page PDF preview
×